U.S. doctors online nowAsk doctors free
Dillon, SC
A 19-year-old female asked:

Had uti, took bactrim (sulfamethoxazole and trimethoprim) and 1 diflucan pill to take after. 2 weeks later have a lot of burning in vulva and itchiness. is this a yeast infection?

1 doctor answer1 doctor weighed in
Dr. Charles Gordon
Specializes in Adolescent Medicine
UTI treatment: Frequently Bactrim (sulfamethoxazole and trimethoprim) will successfully treat the bug causing your UTI. But sometimes not. I would get a mid-stream collection of your urine at the lab and send it for a culture and sensitivity. That test will what antibiotics will kill the bug. Your doc can check to see if you have a yeast infection. I counsel women to eat yogurt with live cultures when I prescribe an antibiotic.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Sep 20, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.